Spike Patterns in the Super-Critical Bahri—Coron Problem

  • M. del Pino
  • P. Felmer
  • M. Musso
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 49)


This paper deals with the construction of solutions of the problem
$$\left\{ {\begin{array}{*{20}{l}} { - \Delta u = {u^{\tfrac{{N + 2}}{{N - 2}} + \varepsilon }}}&{in \Omega } \\ {u > 0}&{in \Omega } \\ {u = 0}&{on \partial \Omega } \end{array}} \right.$$
where Ω is a smooth, bounded domain in ℝ N , N ≥ 3, and ε > 0 is a small parameter.


Elliptic Equation Lower Order Term Nonlinear Elliptic Equation Spike Pattern Critical Sobolev Exponent 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. Bahri and J.M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math. 41 (1988), 255–294.MathSciNetGoogle Scholar
  2. [2]
    A. Bahri, Y. Li, and O. Rey, On a variational problem with lack of compactness: the topological effect of the critical points at infinity, Cale. Var. Partial Differential Equations 3 (1995), 67–93.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    H.Brezis,Elliptic equations with limiting Sobolev exponents—the impact of topology, in Frontiers of the mathematical sciences: 1985 (New York, 1985)Comm. Pure Appl. Math. 39 (1986),suppl., S17–S39MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    H. Brezis and L.A. Peletier, Asymptotics for elliptic equations involving critical growth,inPartial differential equations and the calculus of variationsVol. I, Colombini, Modica, Spagnolo, eds., 149–192, Prog. Nonlinear Differential Equations Appl. 1Birkhäuser, Boston, 1989.Google Scholar
  5. [5]
    J.M.Coron,Topologie et cas limite des injections de SobolevC.R. Acad. Sci. Paris Sér. I Math.299,1984,209–212.MathSciNetMATHGoogle Scholar
  6. [6]
    M. del Pino, P. Felmer, and M. Musso, Two-bubble solutions in the super-critical Bahri-Coron problem, to appear in Cale. Var. Partial Differential Equations. Google Scholar
  7. [7]
    M. del Pino, P. Felmer, and M. Musso, Spike patterns in super-critical elliptic problems in domains with small holes, to appear in Journal of Differential Equations. Google Scholar
  8. [8]
    P. Fitzpatrick, I. Massabó, and J. Pejsachowicz, Global several-parameter bifurcation and continuation theorem: a unified approach via Complementing Maps., Math. Ann. 263 (1983), 61–73.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    Z.C. Han, Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire 8 (1991), 159–174.MATHGoogle Scholar
  10. [10]
    J. Kazdan and F. Warner, Remarks on some quasilinear elliptic equations, Comm. Pure Appl. Math. 28 (1983), 349–374.MathSciNetGoogle Scholar
  11. [11]
    D. Passaseo, New nonexistence results for elliptic equations with supercritical nonlinearity, Differential Integral Equations 8 (1995), 577–586.MathSciNetMATHGoogle Scholar
  12. [12]
    D.Passaseo,Nontrivial solutions of elliptic equations with supercritical exponent in contractible domainsDuke Math. J.92 (1998), 429–457.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    S. Pohozaev, Eigenfunctions of the equation Du + Af (u) = 0, Soviet. Math. Dokl. 6 (1965), 1408–1411.Google Scholar
  14. [14]
    O. Rey, The role of the Green function in a nonlinear elliptic equation involving the critical Sobolev exponent, J. Funct. Anal. 89 (1990), 1–52.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    O.Rey,A multiplicity result for a variational problem with lack of compactnessNonlinear Anal. 13 (1989),1241–1249.MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    O. Rey,The topological impact of critical points in a variational problem with lack of compactness: the dimension 3Adv. Differential Equations 4 (1999),581–616.MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2002

Authors and Affiliations

  • M. del Pino
    • 1
  • P. Felmer
    • 1
  • M. Musso
    • 2
  1. 1.Departamento de Ingeniería Matemática Centro de Modelamiento MatemáticoUniversidad de ChileSantiagoCHILE
  2. 2.Dipartimento di MatematicaPolitecnico di TorinoTorinoITALY

Personalised recommendations